Advair Diskus Hair Loss, Tooth Enamel, Breathing Exercises, Dietary Changes, Sense of Smell
My son is just seven year old. He uses advair and he has experienced hair loss. Does somebody experience the same?
Propsguy - your son is too young to be started on a drug, meant to be taken for a lifetime, that can cause osteoporosis, weight gain, hair loss, tooth enamel crazing and increased risk of asthma related death! please look into other options. i took advair for about 5 years (but i'm 57) and i had no sense of smell and sinus issues and a gravely throat the entire time (and i only took one puff a day!). my father also took it for years. now we have both stopped. his singing voice came back and he is singing solos at his church at 86 yrs old and i have my sense of smell again, my voice is clear and my sinuses are clear also. i understand how terrible it is when you can't breathe but there are ways to deal with it, breathing exercises to learn, dietary changes, etc that will clear up your son's asthma without a life long dependency on drugs
Jrsygrl35 - I too have been on Advair Diskus, Flonase, and Zyrtec for over 7 years. I have experienced many of the side affects as well, but never put 2 & 2 toghether until 2 years ago. My hair just kept falling out no matter what I've tried to get it healthy. I developed edema, excessesive sweating, and weight gain. I have talked to my doctors, ( I have seen 3 different doctors at different times-one of which was 5 states away), and was told that they were not aware of any side effects that I mentioned associated with Advair Diskus, Flonase, or Zyrtec. Well, I wasn't convinced and I stopped taking all of the drugs--not all at once, but I am no longer on them. I am frustrated, dissappointed, and sad because if you can't trust your doctors to be honest becase their fear of jeopardizing their careers, or they just could careless. It doesn't matter, either way it is lousy, and it does dim the light on health care. Concerned Citizen
Distrought_11 - Our 8 year old son has and is loosig his hair dramatically. I am fearful he will be completely bald within only one month of using Advair diaskus. He has also complained of his throat hurting and he is extremely hoarse when he talks. I sincerely hope his hair grows back as no child needs to look like he or she is going through chemo therapy. Both my Pediatrician and our Asthma specialist swore the medication can NOT be the cause. I do not blame them as the manufacturer has not mentioned these types of side effects and SHAME ON ME for not researching myself! Lesson learned, I will look into what CAN happen and I will no longer be afraid to take him or myself of a medication as I can see what is happening much more specifically than a Dr. can with a 5 minute visit. I would VERY much like to let others know about this horrendous side effect as it is NOT mentioned on their website. By the way...did the hair grow back, and how long did it take? how is he now? I sincerely hope all is well for you.
Lucom No - My son also is seven year old. He uses advair and singulair and he experienced Severe hair loss. He Look like bold on front and side off his had Does somebody experience the same?
Hingham38 - well I have been on Advair for 8+ years. I am down to 1 puff a day to save money, but I too have lost all sense of smell and taste except sweet and sour. But since starting this I have had 4 broken teeth, receeding gums, bleeding and sensitivity. I tried stopping it back about 2 years ago, but within 3 days I had tightness in my chest. I have gained 60 lbs, I now have spinal stenosis and am looking toward a back operation and extensive dental work. I am worried that spending $8000 to save my teeth will be no guarantee if I continue Advair. Help, should i change to Spiriva that contains no steroids
Khaijah - SaddenMommy- My daughters hair has been falling out off and on for about two years and I could never figure it out. I thought it was allergies. I talked to a friend and she said it could be medicine does she take any, and I said Advair. She had a beautiful head of hair and now she has almost none. She is on Advair and they recommend two puffs a day. I'm almost ready to give her nothing. I now have to go to the dermatologist to see what can be done to salvage her hair. She was also taking flouconase in the spring with the Advair.
Mother35 - Same happened to my son, he lost his hair ...and after I read about it I stopped all medications (singular and advair), I was sooooo scared; but he was fine using just the albuterol. Now, he is almost ten and it had been more than a year since he had an episode of asthma. When I stopped the medication I did not tell anybody (not even my husband) I was very afraid. I just have to tell you to read, look into alternative medicines and do the best that u can. take care
Mother35 - I have not try that new medicine. However, I can tell you for sure that advair had very destructive consequences for my son. If I were you I honestly would look into alternatives.